Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 57, NWS Corpus Christi, TX

June 22, 2004Nueces County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 22, 2004, 3:10 PM CDT for Nueces County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2004, 3:10 PM CDT (20:10 UTC)
Expired
Jun 22, 2004, 6:00 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 3 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2004-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2207 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2004-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2207 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 222015
FFWCRP
TXC355-222300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
310 PM CDT TUE JUN 22 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL AND EASTERN NUECES COUNTY IN TEXAS

* UNTIL 600 PM CDT

* AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES   
VERY HEAVY RAIN CONTINUING ACROSS CORPUS CHRISTI AND SOUTHERN NUECES 
COUNTY. THIS AREA OF HEAVY RAINFALL IS NEARLY STATIONARY. NATIONAL 
WEATHER SERVICE DOPPLER RADAR INDICATES 3 TO 4 INCHES OF RAINFALL 
HAS FALLEN ACROSS MUCH OF THIS AREA. ADDITIONAL SHOWERS AND 
THUNDERSTORMS DEVELOPING ACROSS SOUTHERN NUECES COUNTY AND NORTHERN 
KLEBERG COUNTY WILL TRAIN NORTHEAST ACROSS CENTRAL AND EASTERN 
NUECES COUNTY. AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL WILL BE 
POSSIBLE OVER THE NEXT 3 HOURS ACROSS AREAS OF CENTRAL AND EASTERN 
NUECES COUNTY CONTINUING THE FLASH FLOOD THREAT.

LAW ENFORCEMENT HAS REPORTED SEVERAL CITY STREETS AND INTERSECTIONS 
FLOODED IN CORPUS CHRISTI. ALSO...A SECTION OF THE NORTHBOUND 
CROSSTOWN EXPRESSWAY...FROM THE S.P.I.D. INTERCHANGE TO GOLLIHAR... 
IS CLOSED DUE TO WATER OVER THE ROAD. IN ADDITION...CROSSTOWN AT 
AGNES WAS REPORTED FLOODED.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

LAT...LON 2789 9766 2757 9777 2756 9733 2773 9724
          2783 9739 2783 9750

$$

JR
2 follow-up statements
000 
WGUS74 KCRP 222127
FFSCRP
TXC355-222300-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
423 PM CDT TUE JUN 22 2004

...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL AND EASTERN 
NUECES COUNTY UNTIL 600 PM CDT...

AT 420 PM CDT...FLASH FLOODING WAS OCCURRING ACROSS THE WARNED AREA. 
DOPPLER RADAR HAS ESTIMATED WIDESPREAD RAINFALL TOTALS OF 3 TO 6 
INCHES STRETCHING FROM PORTIONS IN CENTRAL AREAS OF CORPUS CHRISTI 
TO SOUTHERN NUECES COUNTY...BETWEEN CHAPMAN RANCH AND BISHOP. 
DOPPLER RADAR HAS ALSO ESTIMATED 7 TO 8 INCHES OF RAIN HAS FALLEN 
ACROSS AREAS OF CORPUS CHRISTI AROUND THE CROSSTOWN EXPRESSWAY. NEAR 
KOSTORYZ AND GOLLIHAR 7.6 INCHES OF RAIN WAS REPORTED.

SEVERAL CITY STREETS AND INTERSECTIONS REMAIN FLOODED. NORTHBOUND 
LANES OF THE CROSSTOWN EXPRESSWAY...FROM THE S.P.I.D. INTERCHANGE TO 
GOLLIHAR...ARE CLOSED DUE TO WATER OVER THE ROAD.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATERS COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND IMMEDIATELY.

THROUGH 6 PM CDT...ADDITIONAL MODERATE TO HEAVY RAINFALL WILL BE 
POSSIBLE ACROSS SOUTHERN AREAS OF NUECES COUNTY...BETWEEN DRISCOLL 
AND CHAPMAN RANCH...AND OVER FLOUR BLUFF PRODUCING UP TO AN 
ADDITIONAL INCH OF RAIN. ELSEWHERE ACROSS CORPUS CHRISTI AND NUECES 
COUNTY...LIGHT TO MODERATE RAINFALL WILL GENERALLY PRODUCE AROUND 
1/4 OF AN INCH OR LESS THROUGH 6 PM CDT.

A FLASH FLOOD WATCH REMAIN IN EFFECT THROUGH WEDNESDAY FOR ALL OF 
SOUTH TEXAS.

LAT...LON 2769 9726 2757 9734 2756 9777 2792 9777
          2783 9751

$$

JR
000 
WGUS74 KCRP 222232
FFSCRP
TXC355-222300-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
530 PM CDT TUE JUN 22 2004

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL AND 
EASTERN NUECES COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE HEAVY RAINFALL 
WAS ENDING ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS 
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF 
SERIOUS FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING IS BEING 
CANCELLED. LIGHT RAINFALL WILL BE POSSIBLE OVER THE NEXT 
HOUR...PRODUCING RAINFALL LESS THAN 1/10 OF AN INCH.

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY FOR ALL OF 
SOUTH TEXAS.

LAT...LON 2781 9742 2768 9728 2757 9733 2757 9778
          2791 9781

$$

JR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 2:23 PM CDT, 47 minutes earlier.

Area forecast discussion, Jun 22, 2:23 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
223 PM CDT TUE JUN 22 2004

.SHORT-TERM (TONIGHT AND WEDNESDAY)...AN ABUNDANTLY MOIST AND
UNSTABLE ATMOSPHERE WILL RESIDE OVER THE REGION. 500HPA SHORTWAVE
ENERGY OVER MEXICO(PER SATELLITE IMAGERY) WILL OVERSPREAD THE AREA
BEGINNING AROUND MIDNIGHT AND CONTINUE THROUGH WEDNESDAY. AMPLE
700-300HPA DIFFERENTIAL CYCLONIC VORTICITY ADVECTION AND LAYERED
Q-VECTOR CONVERGENCE ALONG WITH SIGNIFICANT 250HPA DIFFLUENCE WILL
PROVIDE ADEQUATE UPPER-LEVEL FORCING. QUASI-STATIONARY OUTFLOW
BOUNDARY ALONG THE COAST THIS EVENING AND A WEAK COLD FRONT
APPROACHING THE NORTHERN EDGE OF THE CWA WEDNESDAY WILL GENERATE
SUFFICIENT LOW-LEVEL FORCING AND SERVE AS FOCUSING MECHANISMS FOR
ENHANCED RAINFALL. WILL TREND POPS FROM HIGH-END CHANCE THIS EVENING
TO CATEGORICAL ON WEDNESDAY. WILL EXTEND THE FLASH FLOOD WATCH
THROUGH WEDNESDAY AND INDICATE ADDITIONAL BASIN AVERAGE AMOUNTS
BETWEEN 1 AND 3 INCHES WITH LOCALIZED AMOUNTS BETWEEN 3 AND 5
INCHES. CONVECTIVE MIXING AND PLENTIFUL CLOUD COVER AND
PRECIPITATION ARGUES UNDERCUTTING GUIDANCE TEMPERATURES.
SCEC/LOW-END SCA CONDITIONS ACROSS THE WATERS TONIGHT WILL WEAKEN
WEDNESDAY AS THE COLD FRONT RELAXES THE GRADIENT.

&&

.LONG-TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...WV IMAGERY INDICATES
AN IMPRESSIVE VORT MAX MOVING THROUGH NRN MEXICO ATTM.  THIS SYSTEM
IS EXPECTED TO PUSH TO THE EAST OF THE AREA EARLY IN THE FCST PD.
THIS IS LINE WITH THE ETA/CANADIAN MODEL SOLNS.  THINK THE GFS IS
TOO SLOW AND SUBSEQUENTLY WAY TOO WET.  PWS AT OR ABV 2 INCHES...A
QUASI-STATIONARY FNTL BNDRY TO OUR NORTH AND PERSISTENT DIV/DIFL
ALOFT ALONG WITH THE AFOREMENTIONED VORT MAX WL KEEP AT LEAST SCTD
CONVECTION IN THE FCST THROUGH THU.  THE POTENTIAL FOR TRAINING OF
ECHOES WL EXIST GIVEN THE NEARLY UNIDIRECTIONAL SWLY FLOW ALOFT AND
WITH THE FNT AND POSSIBLE OUTFLOWS IN THE VCNTY.  WL LKLY NEED TO
EXTEND THE FFA FOR EARLY IN THE PD.  WL KEEP THE HIGHEST POPS ACROSS
THE EAST.  BY LATE IN THE DAY ON THURSDAY AND CONTINUING INTO
FRI...DRIER AND MORE SUBSIDENT AIR WL BE MAKING INROADS ACROSS SOUTH
TX BEHIND THIS INITIAL IMPULSE.  PCPN CHCS WL THEN PICK UP ONCE
AGAIN OVER THE WEEKEND AS MORE S/WV ENERGY DROPS INTO THE PERSISTENT
MID/UPR TROUGH AXIS ANCHORED TO OUR WEST.  BROAD UPR DIV/DIFL AND A
DEEP MOIST FLOW ADVECTING PWS ABV 2 INCHES WL PRODUCE SCTD
CONVECTION THIS WEEKEND.  THR TROUGH WL SLOWLY WEAKEN ON MON AND
TUE.  AS A RESULT...WL INDICATE A SLOW DRYING TREND FOR THESE LATTER
PDS.  TEMPS WL BE MODERATED BY THE PCPN THROUGHOUT THE PD.  WL
GENERALLY GO WITH SLIGHTLY BELOW NORMAL TEMPS THROUGH MOST OF THE
FCST PD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI   73 84 73 90 74 / 70 90 40 40 30
VICTORIA         71 82 71 88 72 / 70 90 50 50 30
LAREDO           75 85 74 95 76 / 70 90 30 30 20
ALICE            72 85 72 92 73 / 70 90 40 40 20
ROCKPORT         75 84 74 86 76 / 70 90 50 40 30
COTULLA          71 83 72 91 73 / 70 90 30 30 20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH TXZ229>234-239>247 UNTIL 23Z WED.
SCA GMZ250-255-270-275.

&&

85/SHORT-TERM
80/MB/LONG-TERM
Hazardous weather outlook, Jun 22, 6:00 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT TUE JUN 22 2004

TXZ229>234-239>247-231100-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
600 AM CDT TUE JUN 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A SLOW MOVING UPPER LEVEL DISTURBANCE WILL COMBINE WITH DEEP
TROPICAL MOISTURE AND A STALLED FRONTAL BOUNDARY TO PRODUCE NUMEROUS
SHOWERS AND THUNDERSTORMS OVER SOUTH TEXAS TODAY AND TONIGHT.  HEAVY
RAINFALL WILL BE THE MAIN CONCERN AND A FLOOD WATCH IS IN EFFECT.
RAINFALL AMOUNTS ARE EXPECTED TO AVERAGE 1 TO 3 INCHES OVER SOUTH
TEXAS TODAY AND TONIGHT...WITH ISOLATED TOTALS OF 4 TO 5 INCHES
POSSIBLE.  THE STRONGEST THUNDERSTORMS MAY CONTAIN GUSTY WINDS...BUT
AT THIS TIME THE SEVERE WEATHER THREAT APPEARS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE STALLED FRONT AND UPPER LEVEL DISTURBANCE WILL CONTINUE TO
PERSIST OVER THE AREA.  HEAVY RAINFALL WILL BE POSSIBLE AGAIN ON
WEDNESDAY.  AS THE UPPER SYSTEM MOVES AWAY FROM THE
AREA...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED
THURSDAY...WITH THE GREATEST RAINFALL AMOUNTS OVER THE VICTORIA
CROSSROADS. HOWEVER...ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE
ACROSS THE REGION SATURDAY AND SUNDAY...RESULTING IN YET ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TR/WC

In the hours before

Special weather statement, Jun 22, 12:12 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1212 PM CDT TUE JUN 22 2004

TXZ243>245-221815-
ARANSAS-NUECES-SAN PATRICIO-
1212 PM CDT TUE JUN 22 2004

...FUNNEL CLOUDS POSSIBLE OVER THE COASTAL BEND...

AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM HOLIDAY BEACH
TO PORTLAND TO CORPUS CHRISTI...MOVING EAST-NORTHEAST AROUND 20 MPH.

THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF FUNNEL
CLOUDS ALONG AND AHEAD OF THIS LINE. MOST OF THESE FUNNEL CLOUDS
WILL BE SHORT LIVED AND SHOULD NOT REACH THE GROUND. HOWEVER...YOU
SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL
DOES REACH THE GROUND.

STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE
LATEST SEVERE WEATHER INFORMATION.

JR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:48 PM CDTFlash Flood WarningCRPSan Patricio117 min
Jun 22, 1:11 PM CDTFlash Flood WarningCRPNueces2 hr
Jun 22, 3:04 PM CDTSevere Thunderstorm WarningCRPKleberg41 min
Jun 22, 3:25 PM CDTFlash Flood WarningCRPKleberg3 hr
Jun 22, 5:20 PM CDTSpecial Marine WarningCRP55 min
Jun 22, 5:34 PM CDTTornado WarningCRPKleberg26 min

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.